Hail, Luzerne
- When
- July 11, 3:40 AM EST
- Where
- Luzerne County, Nanticoke
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.200, -76.000
Emergency management reported golf ball size hail 4 miles west of Nantocoke.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 11, 2:40 AM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 AM EDT WED JUL 11 2001 WILL MAKE THIS SHORT DUE TO ONGOING CONVECTION. STRONG SHORT WAVE WILL CONTINUE TO KICK OFF SHOWERS AND THUNDERSTORMS FOR THE NEXT 3 TO 6 HOURS AS IT ROTATES AROUND THE BASE OF THE DEVELOPING UPPER TROUGH ACROSS THE NORTHEAST U.S. THINGS STABILIZE BY AFTERNOON AS THIS WAVE HEADS OFF TO THE EAST. WE'LL MENTION SHOWERS AND STORMS AS PRIMARILY A MORNING PHENOMENON TODAY. TONIGHT, THE NEXT WAVE COMES DOWN FROM THE NORTHWEST AND BEGINS TO AFFECT UPSTATE NY LATE AT NIGHT. WE'LL HAVE A CHANCE OF SHOWERS AFTER MIDNIGHT IN OUR NORTHERN ZONES WITH JUST PARTLY CLOUDY SKIES FURTHER TO THE SOUTH. THURSDAY LOOKS COOL AND UNSETTLED AS THE UPPER LOW ITSELF BODILY DROPS INTO THE ADIRONDACKS BEFORE REBOUNDING BACK TO THE NORTHEAST LATE IN THE DAY. WE'LL INCLUDE A CHANCE OF SHOWERS ALL BUT OUR SOUTHERN-MOST ZONES. CONDITIONS START TO DRY OUT TOWARDS THE END OF THE WEEK AS THE UPPER TROUGH BEGINS TO LIFT TOWARDS THE CANADIAN MARITIMES. WORK ZONES ARE OUT. FINALS COMING SHORTLY. .BGM...SEVERE THUNDERSTORM WATCH UNTIL 9 AM FOR NORTHEAST PA. JUREWICZ
PAZ040-048-044-047-043-039-038-111300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 324 AM EDT WED JUL 11 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 AM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 AM EDT FOR THE FOLLOWING COUNTIES: WAYNE PA... PIKE PA... LACKAWANNA PA... LUZERNE PA... WYOMING PA... SUSQUEHANNA PA... BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EDT.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Emergency management reported golf ball size hail 4 miles west of Nantocoke.
Volunteer spotters reported small hail and wind gusts to 50 MPH.
Emergency management reported a few trees blown down by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261880, 5261882, 5261881.